Ask The Doctor > Questions & Answers > Am I taking to much tylenol in one day?

Am I taking to much tylenol in one day?

Patient: I started seeing a new doctor today for my hands and arms hurting and burning. Found out I had straightening of spine in neck, went to physical therapy for 4 weeks also hand therapy for carpal tunnel. Now she wants me to quit, she don’t think its carpal tunnel, is ordering a mri and a elbow brace for 1 arm. She said I can take up to 3000 mg of tylenol a day, isn’t that too much. I have been taking tylenol everyday for about 8 months.

 

 

Symptoms: Arm and hand pain, on both sides, right side is worse. Hard keeping hand warm. They also burn, sometimes

 

 

Doctor: Hello,Welcome to”Ask The Doctor”.Well, i totally agree with you that 3000mg of Tylenol is not one normally takes. I t’s only taken in exceptional circumstances and that too for a short period. It should never be taken in such high doses for long. It can lead to liver toxicity.I would request you to again meet your doctor. Probably there has been some confusion and if so can be corrected. And MRI scan of the spine should be useful to rule out any nerve compression. You should go ahead with it.Hope I am able to answer your concerns.If you have any further query, I would be glad to help you in future.Wish you good health!

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment